Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 819, NWS Jackson, MS

December 12, 2001Chicot County, Arkansas; Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 12, 2001, 8:55 PM CST for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 12, 2001, 8:55 PM CST (02:55 UTC)
Expired
Dec 12, 2001, 9:45 PM CST
In force
50 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Chicot County, AR, Washington County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
433 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WUUS54 KJAN 130255
SVRJAN
ARC017-MSC151-130345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CST WED DEC 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 945 PM CST

* AT 855 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF LAKE VILLAGE...MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR LAKE VILLAGE AT 905 PM CST
  BE NEAR GREENVILLE AT 925 PM CST
  BE NEAR METCALFE AT 930 PM CST

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

LAT...LON 3336 9145 3316 9143 3352 9078 3352 9109

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 12, 8:07 PM CST, 48 minutes earlier.

Area forecast discussion, Dec 12, 8:07 PM CST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CST WED DEC 12 2001

UPDATED A BIT AGO TO REMOVE SVR STORM WATCH AND SHOW PRECIPITATION
AS REDEVELOPING. ALSO RAISED OVERNIGHT MINS A BIT BASED ON CURRENT
TEMPERATURES AND DEWPOINTS. ALL ELSE STILL LOOKS GOOD.

.PRELIMS...
JAN 62/65/44/56 8++3
MEI 60/67/48/60 4++6

.JAN...
MS...FFA ALONG/W OF A GRENADA-YAZOO CITY-VICKSBURG-BUDE LINE
     TONIGHT/THURS MORNING...FFA SE OF THAT LINE THURSDAY/THURS
     NIGHT.
LA...FFA ALL NE ZONES TONIGHT/THURS MORNING.
AR...FFA ALL EXTREME SE ZONES TONIGHT/THURS MORNING.

08

In the hours before

Local storm report, Dec 12, 2:55 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CST WED DEC 12 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CLEVELAND                 MS   FLOODING
12/12/01   BOLIVAR                        CITY STREETS BEGINNING TO
                                          FLOOD IN THE CITY.
                                          REPORTED BY SHERIFFS
                                          OFFICE.

0125 PM                              AR   FLOODING
12/12/01   ASHLEY                         SHERIFFS OFFICE REPORTS
                                          FLOODING ON ROADS
                                          THROUGHOUT COUNTY.
Special weather statement, Dec 12, 4:28 PM CST, 4 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CST WED DEC 12 2001

...THUNDERSTORMS...
RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI
RIVER VALLEY THROUGH EARLY THURSDAY. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE OVERNIGHT WEST OF A LINE FROM GORE
SPRINGS...TO PICKENS...TO PRENTISS...TO JAYESS. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL TO
ONE INCH IN DIAMETER. THROUGH 8 PM TODAY... ATMOSPHERIC
CONDITIONS WILL BE CONDUCIVE FOR ISOLATED TORNADOES TO
DEVELOP...ESPECIALLY SOUTH OF A LINE FROM BASTROP LOUISIANA...TO
YAZOO CITY...TO BRANDON AND THE JACKSON METROPOLITAN AREA.

A SLOW-MOVING COLD FRONT WILL PUSH THROUGH THE CENTRAL AND
SOUTHERN PLAINS THIS EVENING. THE COLD FRONT WILL APPROACH THE
LOWER MISSISSIPPI RIVER VALLEY...WHERE THE COLD AIR WILL COLLIDE
WITH WARM...MOIST...AND UNSTABLE AIR FROM THE GULF OF MEXICO. AT
THE SAME TIME...INTENSIFYING WINDS AT THE MIDDLE AND UPPER LEVELS
OVER PARTS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND
WESTERN MISSISSIPPI WILL FOSTER THE DEVELOPMENT OF STRONG STORMS
TONIGHT.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL BE NECESSARY THIS EVENING. PLEASE
MONITOR NOAA WEATHER RADIO FOR UPDATES ON THIS DEVELOPING
SITUATION.

...FLOODING...
A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH TONIGHT FOR AREAS
GENERALLY WEST OF A GRENADA TO YAZOO CITY TO VICKSBURG TO BUDE
LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK-FULL AND MINOR
FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR
ADDITIONAL FLOODING WILL BE ENHANCED AS MORE RAIN AND
THUNDERSTORMS DEVELOP OVERNIGHT AND OCCUR REPEATEDLY OVER THE
SAME LOCATIONS THROUGH EARLY THURSDAY.

THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS THE EASTERN
HALF OF MISSISSIPPI TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES
WILL BE LIKELY WITHIN THE WATCH AREA...WITH LOCALLY HIGHER TOTALS
OF 3 TO 5 INCHES POSSIBLE IN STRONGER STORMS.

HEAVY RAINFALL WILL PERSIST OVER MAINLY SOUTH AND EAST
MISSISSIPPI THROUGHOUT THE DAY THURSDAY AND INTO THURSDAY NIGHT.
MANY AREAS WILL RECEIVE RAINFALL AMOUNTS OF 1 TO 3 INCHES
TONIGHT. LATER THURSDAY MORNING...RAINFALL TOTALS WILL INCREASE.

IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST
WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY
FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED
LATER TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Dec 12, 7:01 PM CST, 1 hour 54 minutes before
MSZ035-036-040>043-047>049-053>055-059>064-130200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CST WED DEC 12 2001

THE NATIONAL WEATHER SERVICE AT JACKSON HAS CANCELED ALL OF SEVERE
THUNDERSTORM WATCH 845.

THE THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED.
THUNDERSTORMS WILL DEVELOP AGAIN LATER TONIGHT...WITH ISOLATED SEVERE
STORMS POSSIBLE.
Special weather statement, Dec 12, 7:27 PM CST, 1 hour 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST WED DEC 12 2001

...THUNDERSTORMS...
RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI
RIVER VALLEY THROUGH EARLY THURSDAY. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE OVERNIGHT WEST OF A LINE FROM GORE
SPRINGS...TO PICKENS...TO PRENTISS...TO JAYESS. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL TO
ONE INCH IN DIAMETER.

A SLOW MOVING COLD FRONT WILL PUSH THROUGH THE CENTRAL AND
SOUTHERN PLAINS THIS EVENING. THE COLD FRONT WILL APPROACH THE
LOWER MISSISSIPPI RIVER VALLEY OVERNIGHT. THE INTERACTION OF THE
FRONT WITH UNSEASONABLY MOIST AND UNSTABLE AIR ACROSS THE REGION
WILL ALLOW THE DEVELOPMENT OF THUNDERSTORMS...A FEW OF WHICH MAY
BECOME SEVERE.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NECESSARY OVERNIGHT.

...FLOODING...
A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH TONIGHT FOR AREAS
GENERALLY WEST OF A GRENADA TO YAZOO CITY TO VICKSBURG TO BUDE
LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND MINOR
FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR
ADDITIONAL FLOODING WILL BE ENHANCED AS MORE RAIN AND
THUNDERSTORMS DEVELOP OVERNIGHT AND OCCUR REPEATEDLY OVER THE
SAME LOCATIONS THROUGH EARLY THURSDAY.

THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS THE EASTERN
HALF OF MISSISSIPPI TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES
WILL BE LIKELY WITHIN THE WATCH AREA...WITH LOCALLY HIGHER TOTALS
OF 3 TO 5 INCHES POSSIBLE IN STRONGER STORMS.

LOCALLY HEAVY RAINFALL WILL DEVELOP LATE TONIGHT ACROSS CENTRAL
AND EASTERN MISSISSIPPI. WIDESPREAD HEAVY RAINFALL MAY OCCUR
THURSDAY AND THURSDAY NIGHT...WITH THE THREAT OF FLOODING
INCREASING. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS FOR
THURSDAY AND THURSDAY NIGHT.

IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST
WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY
FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED
LATER TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 9:44 PM CSTFlash Flood WarningJANChicot3 hr
Dec 13, 7:38 AM CSTFlash Flood WarningJANAshley4 hr
Dec 13, 7:59 AM CSTFlash Flood WarningJANChicot4 hr
Dec 13, 11:29 AM CSTFlash Flood WarningJANAshley, Chicot6 hr
Dec 12, 11:46 PM CSTSevere Thunderstorm WarningJANYazoo29 min
Dec 13, 2:28 PM CSTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Issaquena, Leflore and 1 more3 hr
Dec 13, 5:01 PM CSTSevere Thunderstorm WarningJANWarren44 min
Dec 13, 5:14 PM CSTSevere Thunderstorm WarningJANClaiborne61 min
Dec 13, 5:27 PM CSTFlash Flood WarningJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more4 hr
Dec 13, 5:44 PM CSTSevere Thunderstorm WarningJANHinds, Warren61 min
Dec 13, 5:58 PM CSTSevere Thunderstorm WarningJANAdams52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.